Ask an expert
Question

03 Aug 2007

PREGNANT OR SOMETHING ELSE?
Dear Doc, I have PCOS and have been taking Metformin for 6 weeks.

Suddenly I am extremely tired, cant keep my eyes open and im very dizzy, also Im nauseous but Im not vomiting.
My breasts are tender and my tummy is bloated.
I am also completely drained of all my energy, I shouldnt be as I eat a good breakfast and lunch and snack on fruit all day.
Im also suddenly very constipated, I normally have diarhea due to the Metformin.

Could these symptoms indicate pregnancy or is it something els
Could you email me directly please!
Answer 319 views
Expert
Fertility expert
fertility expert

01 Jan 0001

Dear Sweety

In the first instance the symptoms are in keeping with Metformin. You may be suffering from low blood-sugar levels. However, the breast tenderness and bloatedness may be the very first symptoms of pregnancy and I recommend that a home pregnancy testbe done in the first instance. Should this be negative it would be important to stop the Metformin treatment and note if your symptoms have improved. Thereafter I would suggest a repeat of the insulin and sugar levels (fasting levels) to establish whether you require Metformin at all.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.